Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 184, NWS Nashville, TN

July 3, 2002Cumberland County, Van Buren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2002, 8:18 PM CDT for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2002, 8:18 PM CDT (01:18 UTC)
Expired
Jul 3, 2002, 9:00 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cumberland County, TN, Van Buren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 121 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 040118
SVRBNA
TNC035-175-185-040200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
817 PM CDT WED JUL 3 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN TENNESSEE
  VAN BUREN COUNTY IN TENNESSEE
  WHITE COUNTY IN TENNESSEE

* UNTIL 900 PM CDT

* AT 813 PM CDT(913 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHWEST OF
  CROSSVILLE TO 31 MILES SOUTH OF CROSSVILLE...OR FROM 6 MILES
  NORTHWEST OF CROSSVILLE TO DAYTON...MOVING WEST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE...NEAR
  PLEASANT HILL AROUND 850 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$

GIRODO
LAT...LON 3613 8499 3596 8504 3591 8504 3576 8514
          3545 8487 3532 8524 3563 8551 3578 8542
          3583 8541 3600 8537

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:00 PM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, Jul 3, 2:00 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT WED JUL 3 2002

LATEST SURFACE ANALYSIS CONTINUES TO SHOW DOMINANT HIGH PRESSURE
OVER THE SOUTHEAST US REGION...WITH MANY WEAK SMALL BOUNDARIES OF
NOTE. INSTABILITY AND MOISTURE REMAIN QUITE PLENTIFUL...WITH UPPER
LEVELS A BIT OF MOISTURE THAN TYPICAL OF SUMMER. TSTMS TO THIS
POINT FEW AND FAR BETWEEN...WITH MOST FURTHER SOUTH.

MODELS PROGGING AND FAIRLY SIGNIFICANT DRYING TREND IN THE MEAN-LAYER
MOISTURE OVER NEXT TWO DAYS...WITH LEVELS BELOW H8 REMAINING WITH
THE CUSTOMARY HIGHER RH. DRYING ACROSS THE MID-SOUTH LOOKING TO BE
IN RESPONSE TO PRETTY WELL DEFINED LOW-LEVEL FEATURE FORMING DOWN
NEAR THE GULF COAST TOWARD THE END OF THE PERIOD. GREAT LAKES/OH
VALLEY REGION LOW-LEVEL HIGH EXPECTED TO DROP FURTHER SOUTH...WITH
SUBSIDENCE ALOFT STRENGTHENING AS WELL.

BOUNDARY SLIPPING FURTHER SOUTH WILL FOCUS BETTER FORCING NEAR THE
GULF COAST THUS...OVERALL TRANSLATION FOR THE AREA IS FOR A DECREASE
IN CONVECTION STARTING TONIGHT...THROUGH SATURDAY. PLAN TO LEAVE
ONLY SLIGHT CHANCE POPS RUNNING TONIGHT THURSDAY AND FRIDAY. WILL
LEAVE THURSDAY NIGHT AND FRIDAY NIGHT.

LESS CONVECTION AND STRONGER RIDGING MEANING A SMALL INCREASE IN
HIGH TEMPS.

BNA 71/93/73/94 1212
CSV 66/87/66/89 1213

07
.BNA...NONE.

In the hours before

Local storm report, Jul 3, 4:20 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
420 PM CDT WED JUL 3 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0349 PM    8 N DICKSON               TN   58 MPH TSTM WIND GUST
07/03/02   DICKSON                        911 CENTER REPORTED A TREE
                                          DOWN ON HIGHWAY 49.

0354 PM    CLARKSVILLE               TN   WIND DAMAGE
07/03/02   MONTGOMERY                     911 CENTER REPORTED POWER
                                          LINES DOWN.

KV
Local storm report, Jul 3, 6:10 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
610 PM CDT WED JUL 3 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    HOHENWALD                 TN   WIND DAMAGE
07/03/02   LEWIS                          SHERIFF REPORTED TREE FELL
                                          ON CAR

MAG

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.